Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 63, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 3, 2005, 6:08 PM MST for Mohave County, Arizona. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2005, 6:08 PM MST (01:08 UTC)
- Expired
- Aug 3, 2005, 7:00 PM MST
- In force
- 52 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 98 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1692 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 040110 SVRVEF AZC015-040200- /O.NEW.KVEF.SV.W.0063.050804T0108Z-050804T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 608 PM PDT WED AUG 3 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA THIS INCLUDES THE CITY OF KINGMAN * UNTIL 700 PM MST * AT 602 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED SOUTH OF KINGMAN BETWEEN GRIFFITH AND HUALAPAI MOUNTAIN ROAD. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL MOHAVE COUNTY AT 620 PM MST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3522 11413 3504 11413 3504 11396 3525 11388 $$ PIERCE
2 follow-up statements
000 WWUS55 KVEF 040128 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 625 PM PDT WED AUG 3 2005 AZC015-040200- /O.CON.KVEF.SV.W.0063.000000T0000Z-050804T0200Z/ MOHAVE AZ- 625 PM PDT WED AUG 3 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM MST FOR CENTRAL MOHAVE COUNTY... AT 622 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KINGMAN. THE THIS STORM WAS WAS NEARLY STATIONARY. THE SEVERE THUNDERSTORM WILL BE NEAR... KINGMAN BY 650 PM MST IN ADDITION HEAVY RAIN WILL OCCUR WITH THIS STORM. A MOHAVE COUNTY RAIN GAGE LOCATED IN THE HUALAPAI FOOTHILLS REPORTED NEARLY 0.75 INCH IN 30 MINUTES. AN URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN ISSUED UNTIL 830 PM. PLEASE REFERENCE THE LATEST FLOOD ADVISORY STATEMENT FOR DETAILS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3522 11413 3504 11413 3504 11396 3525 11388 $$ PIERCE
000 WWUS55 KVEF 040200 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 658 PM PDT WED AUG 3 2005 AZC015-040208- /O.EXP.KVEF.SV.W.0063.000000T0000Z-050804T0200Z/ MOHAVE AZ- 658 PM PDT WED AUG 3 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MOHAVE COUNTY EXPIRES AT 700 PM MST... THE SEVERE THUNDERSTORM SOUTH OF KINGMAN HAS WEAKENED. THERE IS NO LONGER A THREAT OF DAMAGING WINDS OR HAIL. LAT...LON 3522 11413 3504 11413 3504 11396 3525 11388 $$ PIERCE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:55 PM MST, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 3, 3:55 PM MST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 355 PM PDT WED AUG 3 2005 .SYNOPSIS...HIGH PRESSURE WILL CONTINUE TO KEEP MOIST AND UNSTABLE CONDITIONS ACROSS THE SOUTHERN GREAT BASIN AND MOHAVE DESERT THROUGH THE WEEKEND...WHICH WILL CONTINUE TO ALLOW AFTERNOON AND EVENING THUNDERSTORMS TO FORM ACROSS THE AREA. && .SHORT TERM...AFTERNOON CONVECTION TOOK A LITTLE LONGER TO FIRE OFF TODAY THAN YESTERDAY AS INITIAL HEATING WAS HAMPERED SOMEWHAT DUE TO DEBRIS CLOUDS IN THE MORNING. HOWEVER SCATTERED CONVECTION FORMING ACROSS MAINLY SOUTH AND EAST OF SAN BERNARDINO/CLARK/LINCOLN COUNTY LINE. THIS LINE GENERALLY ALONG THE DRY LINE NOTICED ON WATER VAPOR ALONG WITH PREVIOUS OUTFLOW BOUNDARIES AND CURRENT OUTFLOW BOUNDARIES THAT ARE DEVELOPING. EXPECT ACTIVITY TO CONTINUE THROUGH EVENING AND SIMILAR TO LAST NIGHT...MAY HAVE ISOLATED ACTIVITY THROUGH THE NIGHT DUE TO COLLIDING BOUNDARIES. BY THURSDAY...HIGH PRESSURE ALOFT TO SHIFT FURTHER WEST WITH CENTER ELONGATED EAST/WEST OVER NV/UT AND STRETCHING INTO THE MID WEST BEFORE STRONG CENTER FORMS OVER NV/UT BY 00Z SAT. WITH RIDGE OVER THE AREA...MOISTURE TO HAVE LITTLE OUTLET WITH WEAK FLOW ALOFT THUS DIURNAL CONVECTION TO CONTINUE DURING THE SHORT TERM. HOWEVER MAIN CHANGE IS THAT AS HIGH SHIFTS WEST...MOISTURE SHOULD SLOWLY MOVE INTO THE WESTERN PORTION OF THE CWA BY FRIDAY...WHICH HAS BEEN INACTIVE PAST COUPLE OF DAYS DUE TO A DRIER SOUTHWEST FLOW ALOFT. MOISTURE/AFTERNOON CLOUDS TO CONTINUE TO TEMPER DAY TIME HIGHS...THUS KEEP MOST READINGS A LITTLE BELOW NORMAL. MORNING LOWS A LITTLE MORE DIFFICULT DUE TO POSSIBLE DEBRIS CLOUDS KEEPING TEMPS UP SOMEWHAT...BUT OVERALL FOLLOWED MOS. && .LONG TERM...RIDGE CENTER TO REMAIN OVER THE AREA THROUGH THE WEEKEND FOR LITTLE CHANGE TO THE OVERALL PATTERN ACROSS THE AREA. THUS WILL CONTINUE THE AFTERNOON/EVENING THUNDERSTORM CYCLE THROUGH THE WEEKEND. GFS/LONG RANGE PROGS DO INDICATE A SHORT WAVE TROUGH MOVING INTO THE PACNW EARLY NEXT WEEK RESULTING IN A DRIER SOUTHWEST FLOW ACROSS THE CWA WHICH WOULD RESULT IN A DRYING TREND... ESPECIALLY OVER THE SOUTHERN SIERRA/WESTERN PORTIONS. FOR NOW WILL CONTINUE WITH ISOLATED ACTIVITY THIS AREA INTO TUESDAY...BUT KEEP AN EYE ON IT NEXT SEVERAL RUNS FOR POSSIBLE DRYING DURING THE LATER PART OF THE FORECAST. && .AVIATION...TAF ADEQUATELY COVERS ALL EXPECTED WEATHER AT KLAS. ALTHOUGH ACTIVITY LESS THAN PREVIOUS DAYS...PEACH SPRING/MORMON MESA/DAGGETT CORRIDORS WILL BE EFFECTED BY THUNDERSTORMS THROUGH THE EVENING HOURS. ISOLATED ACTIVITY TO CONTINUE BEYOND 08Z HOWEVER MOST ACTIVITY SHOULD END BY 12Z. PER TAF...KLAS TO SEE THUNDERSTORMS IN THE VCNTY THROUGH 06Z...WITH ISOLATED ACTIVITY PSBLY DRIFTING ACROSS THE AIRPORT. OUTFLOW BOUNDARIES WILL HAVE TO BE WATCH WITH POSSIBLE GUSTY/ERRATIC WINDS AROUND THE VALLEY. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && JENSEN
Hazardous weather outlook, Aug 3, 8:46 AM MST, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE LAS VEGAS NV 846 AM PDT WED AUG 3 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-041540- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 846 AM PDT WED AUG 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...WEDNESDAY. THE MONSOON PATTERN REMAINS IN PLACE TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...MAINLY SOUTH AND EAST OF A LINE FROM CENTRAL SAN BERNARDINO COUNTY CALIFORNIA...TO DESERT ROCK NEVADA AND THEN TO NORTHERN LINCOLN COUNTY. SOME OF THE STORMS WILL LIKELY PRODUCE SMALL HAIL...STRONG WINDS...AND LOCALIZED HEAVY RAIN...WHICH COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE MONSOON PATTERN IS EXPECTED TO REMAIN IN PLACE THROUGH THE WEEKEND. SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON AND EVENING...WITH ISOLATED SEVERE WEATHER AND FLASH FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.